CSN Login
Members Online: 14

Question for Raani

connsteele
Posts: 232
Joined: May 2011

Raani, I'm wondering. I remember you said that your husband suffered a brain bleed after taking the Avastin. Can you tell me what his symptoms were?

As I posted previously, our son has declined since his first Avastin treatment last week. He has gotten weaker and now his right side, the one that has been most affected by the tumor, has gotten worse over the past 24 hours, so that now he can't really walk, even with his walker. I had contacted our NO's nurse yesterday and she thinks it's fatigue caused by the Avastin and he should get better by the end of the week. But he's gotten worse today. Our daughter thinks he looks like someone who has had a stroke. I suppose it could also be tumor progression since this is occuring on the side affected by the tumor. Either possibility is not good.

Thanks, Connie

Raani01
Posts: 68
Joined: Mar 2011

Connie, Jacob was at the hospital after the surgery shunt placement for the fluid leakage. At night, he got a medium kind of (not grand mal) seizure and the nurse, doctors all came in and took CT scan. That is how we found the bleed. Then there was a conflict of opinions among the surgeon and the NO; surgeon said, seizure caused bleed and NO blamed Avastin.However, in the discharge summary, NO concluded Avastin caused it (the shunt they paced out side skull, under the skin, so they don' think it caused it).When I asked why it happened right after surgery, the answer I got was that blame Avastin and be comforted by the fact that it happened at the right place.
Connie, if you see David is declining, please contact NO directly. I believe you could request to talk to the doctors in need and they will call you back. Another MRI to see what is happening?! I pray for you to have the strength to take care of David and the peace that you are doing everything in your human power as a mother for your boy,

Sending lots of prayers and positive thoughts on your way,
Raani

Girl2010
Posts: 26
Joined: Jan 2011

My brother (aa3) had the same problem... Weakness in right side ... Eventually he couldn't walk either.. He got an electric chair which he loved :) he eventually even had weakness in the right side of his face - talked funny cuz he couldn't use the right side. He was started on avastin right after being dx... Never thought it could have been from that. Prayers being sent your way connsteele... This disease is so ugly.. It is insane how the same kind of tumors affect everyone differently.. I was so upset when I read my brothers life
Expectancy of 3-5 years .. He had a seizure on nov. 21 which lead to an er visit (until that day was a healthy, super athletic 18 yr old) never had any other symptoms... And had a biopsy dec 9 and started treatment then... Nothing clinical (rare chromosome prevented all clinical trials) did whole brain radiation and avastin, did Temodar, did chemo cocktails... And he ended up passing just a few weeks shy of what would have been a year after his first seizure .. He didn't survive even a year after dx ...

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network